Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 23, NWS Milwaukee, WI

March 10, 2012

NWS Milwaukee, WI issued this small craft advisory at Mar 10, 2012, 6:10 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2012, 6:10 PM CST (00:10 UTC)
Expired
Mar 11, 2012, 7:00 AM CDT
In force
12 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

025 
WHUS73 KMKX 110010
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
610 PM CST SAT MAR 10 2012

...BRISK SOUTHWEST WINDS TONIGHT...

.A TIGHT PRESSURE GRADIENT OVER LAKE MICHIGAN WILL RESULT IN
BRISK SOUTHWEST WINDS OVER THE NEARSHORE WATERS TONIGHT. THE
HIGHEST WAVES WILL BE TOWARD OPEN WATERS..

LMZ643>646-110815-
/O.EXP.KMKX.GL.W.0007.000000T0000Z-120311T0000Z/
/O.NEW.KMKX.SC.Y.0023.120311T0010Z-120311T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
610 PM CST SAT MAR 10 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT SUNDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT SUNDAY.
THE GALE WARNING IS NO LONGER IN EFFECT. 

* WINDS: SOUTHWEST AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES: 3 TO 6 FEET WITH HIGHEST WAVES NORTH OF NORTH POINT
  LIGHTHOUSE AND TOWARDS THE OPEN WATERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
2 follow-up statements
322 
WHUS73 KMKX 110302
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
902 PM CST SAT MAR 10 2012

...BRISK SOUTHWEST WINDS TONIGHT...

.A TIGHT PRESSURE GRADIENT OVER LAKE MICHIGAN WILL RESULT IN
BRISK SOUTHWEST WINDS OVER THE NEARSHORE WATERS TONIGHT. THE
HIGHEST WAVES WILL BE TOWARD OPEN WATERS..

LMZ643>646-111115-
/O.CON.KMKX.SC.Y.0023.000000T0000Z-120311T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
902 PM CST SAT MAR 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY. 

* WINDS: SOUTHWEST AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES: 3 TO 5 FEET WITH HIGHEST WAVES TOWARDS THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
707 
WHUS73 KMKX 110922
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
422 AM CDT SUN MAR 11 2012

...BRISK SOUTHWEST WINDS ENDING LATER THIS MORNING...

.A TIGHT PRESSURE GRADIENT AND A 40 KNOT LOW LEVEL JET OVER THE
REGION WILL DIMINISH LATER THIS MORNING. SOUTHWEST WINDS WILL THEN
TURN SOUTHEASTERLY IN THE AFTERNOON AS A LAKE BREEZE DEVELOPS. 

LMZ643>646-111200-
/O.CON.KMKX.SC.Y.0023.000000T0000Z-120311T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
422 AM CDT SUN MAR 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING. 

* WINDS: SOUTHWEST AT 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS
  THROUGH 7 AM...THEN WEAKENING. 

* WAVES: 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
GEHRING

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 2:03 PM CST, 4 hours 7 minutes earlier.

Area forecast discussion, Mar 10, 2:03 PM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
203 PM CST SAT MAR 10 2012

.TONIGHT AND SUNDAY...FORECAST CONFIDENCE...HIGH

STRONG SOUTHWEST WINDS TO CONTINUE THROUGH LATE AFTERNOON...EASING
INTO THE EVENING AS DAYTIME MIXING IS LOST. WIND ADVISORY CONTINUES
FOR NORTHEAST COUNTIES UNTIL 6 PM. WINDS WILL STAY STRONG ALOFT
OVERNIGHT...AND WILL NOT GET VERY LIGHT AT THE SFC...SO KEPT LOWS UP
INTO THE UPPER 30S.

MOSTLY CLEAR SKIES WILL HOLD ON THROUGH SUNDAY MORNING...WITH MID
AND HIGH LEVEL CLOUDS MOVING IN FROM THE SOUTHWEST IN THE AFTERNOON
AS LOW PRESSURE DRAWS NEAR. WITH THE SUNSHINE...CONTINUED SOUTHERLY
FLOW...AND 925 MB TEMPS AROUND 10C...WENT WITH LOW 60S FOR HIGH
TEMPS. A PRETTY NICE WAY TO FINISH OFF THE WEEKEND.

.SUNDAY NIGHT AND MONDAY...FORECAST CONFIDENCE IS HIGH.

RAIN ARRIVES QUICKLY SUNDAY EVENING...AFTER 9 PM NORTH OF
MILWAUKEE AND MADISON. A RAPIDLY INCREASING LOW LEVEL JET WILL
PUNCH PLENTY OF MOISTURE NORTH INTO THE AREA. THE MOISTURE FLUX IS
VERY IMPRESSIVE. THIS WILL BE COUPLED WITH DEEP UPWARD VERTICAL MOTION
UNDER STRONG UPPER LEVEL DIVERGENT FLOW...GIVEN THE NEGATIVE TILT
ASPECT OF THE UPPER SYSTEM. HAVE BUMPED POPS TO 100 PERCENT GIVEN THE
INCREASED CERTAINTY OF THE EVENT. MOST PLACES SHOULD RECEIVE ABOUT
1/3 INCH OF QPF...EASILY ABSORBED INTO THE GROUND...SO WILL HAVE LITTLE
OR NO IMPACT ON RIVERS AND STREAMS.

THE PRECIP WILL BE DIMINISHING FROM SOUTH TO NORTH LATE SUNDAY
NIGHT WITH THAT TREND CONTINUING INTO MONDAY. LIGHT QPF WILL BE
LINGERING THROUGH THE MORNING AS THE TAIL OF THE UPPER SHORT WAVE
WILL BE ROTATING THROUGH. THEN THE SUBSIDENCE IN THE WAKE OF THAT
SHORT WAVE WILL HELP TO END THINGS FAIRLY QUICKLY DURING THE
AFTERNOON...AS WELL AS CLEAR OUT SOME CLOUDS. IF WE CAN GET A
LITTLE SUNSHINE...TEMPS WILL REBOUND NICELY. THERE IS NO COLD
ADVECTION IN THE WAKE OF THIS SYSTEM.

.TUESDAY AND BEYOND...FORECAST CONFIDENCE IS MEDIUM TO HIGH.

AN ABSOLUTELY BEAUTIFUL STRETCH OF WEATHER AHEAD WITH TEMPS
THROUGH THIS PERIOD 25 TO 30 DEGREES ABOVE NORMAL FOR AFTERNOON
HIGHS. SHOULD SEE MID 60S TO LOWER 70S. BUT...WITH LAKE TEMPS IN
THE LOWER 40S...IT WILL CERTAINLY BE MUCH COOLER AT TIMES NEAR THE
LAKE AND VARYING DISTANCES INLAND. THE GFS KEEPS SHOWING QPF FROM
WED NGT THROUGH FRIDAY...BUT SOUNDINGS SHOW MOISTURE ONLY IN THE
LOWEST LEVELS. IT LOOKS LIKE ITS FIRING OFF CONVECTION...BUT CAN/T
SEE A WHOLE LOT OF SUPPORT FOR IT. THERE IS A WEAKENING COLD FRONT
COMING IN LATE WED INTO WED EVENING...BUT ITS GETTING PINCHED BY A
SURFACE RIDGE...NOT A GREAT SETUP FOR STORMS. WILL FAVOR THE DRY
AND WARM APPROACH BUT WILL HAVE SOME SMALL POPS IN THERE FOR WED
NGT AND THEN AGAIN FOR FRIDAY AND BEYOND.

&&

.AVIATION/00Z TAFS/...

WINDY CONDITIONS TO CONTINUE THROUGH THE AFTERNOON HOURS. SFC WINDS
WILL BACK OFF LATE AFTERNOON AND EVENING AS DAYTIME MIXING IS
LOST...OPENING THE DOOR AGAIN FOR WIND SHEAR. DECIDED TO KEEP THE
WIND SHEAR IN THE TAFS THROUGH THE NIGHT AS 45 KT WINDS EXPECTED AT
ABOUT 2 KFT. OTHERWISE...MOSTLY CLEAR SKIES TO CONTINUE THROUGH
SUNDAY MORNING. MID AND HIGH LEVEL CLOUDS WILL INCREASE TOMORROW
AFTERNOON AS LOW PRESSURE DRAWS NEAR...WITH RAIN AND LOWER CLOUDS
MOVING IN DURING THE EVENING HOURS.

&&

.MARINE...

GALE FORCE GUSTS WILL CONTINUE THROUGH LATE AFTERNOON...WINDING DOWN
BY EVENING AS DAYTIME MIXING IS LOST. GALE WARNING THUS CONTINUES
UNTIL 6 PM. MAY NEED A SMALL CRAFT ADVISORY FOR A FEW HOURS INTO THE
EVENING AS WINDS AND WAVES SLOWLY EASE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR WIZ051-052-058>060.

LM...GALE WARNING UNTIL 6 PM CST THIS EVENING FOR LMZ643>646.

&&

TONIGHT/SUNDAY AND AVIATION/MARINE...DDV
SUNDAY NIGHT THROUGH SATURDAY...DAVIS
Hazardous weather outlook, Mar 10, 3:00 PM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 PM CST SAT MAR 10 2012

WIZ046-047-051-052-056>060-062>072-111115-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
300 PM CST SAT MAR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

A WIND ADVISORY IS IN EFFECT UNTIL 6 PM FOR FOND DU LAC...
SHEBOYGAN...DODGE...WASHINGTON AND OZAUKEE COUNTIES.  EXPECT SOUTH
WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.  HIGH PROFILE VEHICLES
ON EAST TO WEST ORIENTED ROADS WILL BE MOST AFFECTED BY THE
SOUTHERLY WIND.

SOUTH WINDS ELSEWHERE ACROSS THE AREA WILL ALSO BE QUITE
STRONG...BUT REMAINING JUST BELOW WIND ADVISORY CRITERIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AS A WEAK COLD
FRONT CROSSES SOUTHERN WISCONSIN...AND THEN AGAIN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED IN THE NEXT SEVEN DAYS.

LMZ643>646-111115-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
300 PM CST SAT MAR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

A GALE WARNING IS IN EFFECT UNTIL 6 PM THIS EVENING DUE TO STRONG
SOUTH TO SOUTHWEST WINDS BETWEEN HIGH PRESSURE TO THE SOUTHEAST AND
LOW PRESSURE MOVING EAST ACROSS CANADA. THE BREEZY WINDS AND LARGE
WAVES WILL LIKELY LINGER INTO THIS EVENING SO A SMALL CRAFT ADVISORY
MAY NEED TO FOLLOW THE CURRENT GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND AGAIN
ON FRIDAY.

WWW.WEATHER.GOV/MKX
DAVIS

In the hours before

Local storm report, Mar 10, 1:55 PM CST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
155 PM CST SAT MAR 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     NON-TSTM WND GST MILWAUKEE LAKESHORE     43.05N 87.88W
03/10/2012  M45 MPH          MILWAUKEE          WI   C-MAN STATION

            MLWW3. SUSTAINED 33 MPH.

&&

WIMBERLEY
Local storm report, Mar 10, 2:02 PM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
202 PM CST SAT MAR 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     NON-TSTM WND GST SHEBOYGAN AIRPORT       43.77N 87.85W
03/10/2012  M47 MPH          SHEBOYGAN          WI   ASOS

            KSBM.

&&

WIMBERLEY
Local storm report, Mar 10, 2:16 PM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
216 PM CST SAT MAR 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     HIGH SUST WINDS  MILWAUKEE INTERNATIONAL 42.94N 87.90W
03/10/2012  M33 MPH          MILWAUKEE          WI   ASOS

&&

MEB
Local storm report, Mar 10, 2:22 PM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
222 PM CST SAT MAR 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     HIGH SUST WINDS  MONROE AIRPORT          42.62N 89.59W
03/10/2012  M30 MPH          GREEN              WI   AWOS

&&

MEB
Local storm report, Mar 10, 3:03 PM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
303 PM CST SAT MAR 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HIGH SUST WINDS  JUNEAU                  43.41N 88.70W
03/10/2012  M32 MPH          DODGE              WI   AWOS

&&

MEB
Local storm report, Mar 10, 3:37 PM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 PM CST SAT MAR 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 AM     NON-TSTM WND GST 3 NNW CUDAHY            42.98N 87.89W
03/10/2012  M52.00 MPH       MILWAUKEE          WI   MESONET

            CW1096

0115 PM     NON-TSTM WND GST 2 ENE MILWAUKEE         43.05N 87.88W
03/10/2012  M45.00 MPH       LMZ645             WI   C-MAN STATION

            MLWW3

0220 PM     NON-TSTM WND GST 1 NE KENOSHA            42.59N 87.81W
03/10/2012  M40.00 MPH       LMZ646             WI   C-MAN STATION

            KNSW3

0243 PM     NON-TSTM WND GST BASSETT                 42.54N 88.23W
03/10/2012  M45.00 MPH       KENOSHA            WI   MESONET

            DW6766

&&

MEB

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.